Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 65, NWS Fort Worth, TX

June 2, 2016Parker County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 2, 2016, 3:50 PM CDT for Parker County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2016, 3:50 PM CDT (20:50 UTC)
Expired
Jun 2, 2016, 6:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 58 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

467 
WGUS54 KFWD 022050
FFWFWD
TXC367-022345-
/O.NEW.KFWD.FF.W.0065.160602T2050Z-160602T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT THU JUN 2 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 645 PM CDT

* AT 348 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE TO ONE HALF INCH OF
  RAIN HAS ALREADY FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE
  WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST
  VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY
  FLOOD AND BECOME IMPASSABLE. AN ADDITIONAL ONE TO TWO INCHES WILL
  BE POSSIBLE ACROSS THE WARNED AREA IN A SHORT AMOUNT OF TIME.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WEATHERFORD...MINERAL WELLS...AZLE...BRIAR...WILLOW PARK...RENO...ALEDO...
  SPRINGTOWN...HUDSON OAKS...ANNETTA...COOL...POOLVILLE...MINERAL WELLS
  STATE PARK...ANNETTA SOUTH...ANNETTA NORTH...MILLSAP AND SANCTUARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.

&&

LAT...LON 3300 9805 3299 9754 3255 9755 3256 9807

$$

BAIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:37 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 2, 3:37 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
337 PM CDT THU JUN 2 2016

.DISCUSSION...
Ongoing moderate to heavy rainfall continues across the
northwestern half of our CWA early this afternoon. One to two inch
amounts have been commonplace today, with isolated reports of
near 3 inches. Numerous mesovortices within the parent
precipitation shield have been acting to locally enhance rainfall
production.

For the remainder of the afternoon, the brunt of the precipitation
will continue to pivot north and westward as the mid-level dryslot
evident on moisture channel imagery punches into the region. Thus,
have confined the highest PoPs in the short term to basically
along and north of the I-20 corridor. Additional isolated to
scattered convection should also develop where we cleared
earlier--effectively south of an Athens to Meridian to Killeen
line and pivot around the primary surface low center which is
somewhere around Coryell county at this time.

This evening and overnight, the primary precipitation axis
should reorient itself basically along and west of the I-35
corridor, and this has become our primary area of concern for a
continued flash flood threat. As the airmass nocturnally cools, we
are still concerned about the potential for a core rain type of
event as precipitation consolidates around surface low pressure.
This threat may be tempered somewhat if mid and upper-level dry
air continues to intrude into the region. That said, these types
of events are incredibly difficult to pin down, even inside a few
hours, but the threat for localized very heavy rainfall exists
late tonight and tomorrow morning--again with the greatest risk
west of I-35.

We'll have one more day of scattered showers and storms to contend
with tomorrow, but the threat for widespread flash flooding should
gradually come to an end tomorrow afternoon and evening. Dry air
will...finally...dive into the region on Saturday on northeasterly
flow, although we should hang onto enough low-level moisture to
warrant generally chance PoPs across the region. Dry conditions
will finally return area-wide Sunday night and into the end of
next week.

Carlaw

&&

.AVIATION...
/ISSUED 117 PM CDT THU JUN 2 2016/
18 UTC TAF Cycle

Concerns...Thunder potential and MVFR ceilings.

For the Metroplex TAF sites...Scattered convection is expected to
continue to move in from the east as the subtle meso-low
continues to pull westward. Instability is a bit on the low side
with a very moist profile, which suggests that lightning strikes
should be very isolated. Regardless, will carry a TEMPO group for
TSRA through the early afternoon hours with the main concern
being poor visibility. Thereafter--- the main upper low should
gradually fill and even sag southward. This should result in a
wind shift from the east to the north. Timing of this is
uncertain, so for now will prevail variable winds through the
overnight hours and into Friday morning. Thereafter, south winds
should resume as broad surface troughing develops. Model guidance
does suggest that IFR/LIFR ceilings/visibility may develop in the
evening and overnight hours---but given the expected threat for
showers, sub-cloud base mixing may result in only MVFR ceilings.
If precip does not develop as currently thought, then LIFR/IFR may
develop.

For the Waco TAF site...Slightly better flying conditions are
expected here as drier air lifts northward at least through the
early to mid afternoon hours. There will be the potential for
additional shower development this afternoon as precipitation
develops on the backside of the surface low. MVFR ceilings are
still expected to prevail through much of the TAF cycle with VCSH
expected at times.

Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  78  68  85  67 /  80  60  50  50  20
Waco                66  78  65  82  66 /  70  60  50  50  30
Paris               66  76  67  80  64 /  80  70  50  50  20
Denton              65  76  65  84  65 /  70  60  40  40  20
McKinney            66  77  66  82  65 /  80  70  50  40  20
Dallas              68  78  68  84  67 /  80  60  50  50  20
Terrell             67  77  67  82  66 /  80  70  50  50  30
Corsicana           68  77  68  81  67 /  80  70  50  60  30
Temple              66  77  65  81  66 /  70  60  50  60  30
Mineral Wells       65  76  65  83  64 /  70  60  40  40  20

&&

.FWD Watches/Warnings/Advisories...
Flash Flood Watch through Friday afternoon for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&

15/90
Hazardous weather outlook, Jun 2, 3:24 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT THU JUN 2 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 PM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
GOOD CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
TONIGHT ACROSS THE ENTIRE AREA. HEAVY RAINFALL WILL BE THE PRIMARY
WEATHER THREAT...AND DUE TO VERY SATURATED SOILS...FLASH FLOODING
AND RIVER FLOODING IS LIKELY. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR ALL OF NORTH AND CENTRAL TEXAS THROUGH MIDDAY FRIDAY.
THE AREA ALONG AND WEST OF I-35 IS WHERE RAIN MAY BECOME HEAVIEST
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
CHANCES OF SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH SATURDAY...BEFORE ENDING FROM NORTH TO SOUTH
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO
RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.

In the hours before

Local storm report, Jun 2, 1:30 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
130 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     FLASH FLOOD      CLEBURNE                32.35N  97.40W
06/02/2016                   JOHNSON            TX   LAW ENFORCEMENT

            CLEBURNE EOC REPORTED HOMES TAKING ON WATER. JOHNSON
            COUNTY EMC REPORTED SEVERAL COUNTY ROADS CLOSED.
Local storm report, Jun 2, 2:13 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      10 SW HAMILTON          31.60N  98.24W
06/02/2016                   HAMILTON           TX   LAW ENFORCEMENT

            HAMILTON COUNTY SO REPORTED WATER GETTING INTO ONE HOME
            IN SOUTHERN HAMILTON COUNTY
Local storm report, Jun 2, 2:15 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLASH FLOOD      2 SW CLEBURNE           32.33N  97.42W
06/02/2016                   JOHNSON            TX   EMERGENCY MNGR

            HIGH WATER RESCUE ION OLD FOAMY ROAD...SOUTH OF CLEBURNE
Local storm report, Jun 2, 2:15 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TYPO
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     FLASH FLOOD      2 SW CLEBURNE           32.33N  97.42W
06/02/2016                   JOHNSON            TX   EMERGENCY MNGR

            HIGH WATER RESCUE ON OLD FOAMY ROAD...SOUTH OF CLEBURNE
Local storm report, Jun 2, 2:48 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     FLASH FLOOD      3 SE GAINESVILLE        33.60N  97.11W
06/02/2016                   COOKE              TX   EMERGENCY MNGR

            SEVERAL ROADS WITH A FOOT OF WATER OVER THE ROADS FROM
            GAINESVILLE TO THE SOUTHEAST PART OF THE COUNTY
Local storm report, Jun 2, 3:19 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FLASH FLOOD      2 N CISCO               32.41N  98.97W
06/02/2016                   EASTLAND           TX   LAW ENFORCEMENT

            COUNTY ROAD 561 IS CLOSED DUE TO HIGH WATER. OTHER ROADS
            CLOSED AROUND LAKE CISCO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:30 PM CDTAreal Flood AdvisoryFWDHood2 hr
Jun 1, 7:34 PM CDTAreal Flood AdvisoryFWDBell, Falls116 min
Jun 1, 8:14 PM CDTFlash Flood WarningFWDHood2 hr
Jun 1, 8:25 PM CDTSpecial Weather StatementFWDHill65 min
Jun 1, 8:31 PM CDTRiver Flood WarningFWDDenton4 days
Jun 1, 8:32 PM CDTSpecial Weather StatementFWDHood58 min
Jun 1, 9:39 PM CDTSpecial Weather StatementFWDJohnson51 min
Jun 1, 10:12 PM CDTAreal Flood WarningFWDHood3 hr
Jun 1, 10:35 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Jun 1, 11:09 PM CDTFlash Flood WarningFWDMontague111 min
Jun 2, 12:51 AM CDTFlash Flood WarningFWDMontague6 hr
Jun 2, 1:11 AM CDTAreal Flood WarningFWDHood9 hr
Jun 2, 1:36 AM CDTFlash Flood WarningFWDJack, Young4 hr
Jun 2, 2:40 AM CDTAreal Flood AdvisoryFWDDenton3 hr
Jun 2, 3:51 AM CDTFlash Flood WarningFWDCooke, Montague6 hr
Jun 2, 4:16 AM CDTRiver Flood WarningFWDLeon, Robertson7 days
Jun 2, 5:56 AM CDTAreal Flood WarningFWDJack, Young6 hr
Jun 2, 6:18 AM CDTAreal Flood AdvisoryFWDDenton, Wise4 hr
Jun 2, 6:45 AM CDTFlash Flood WarningFWDMontague3 hr
Jun 2, 7:18 AM CDTAreal Flood AdvisoryFWDGrayson3 hr
Jun 2, 7:31 AM CDTAreal Flood AdvisoryFWDBell, Falls, Milam4 hr
Jun 2, 8:42 AM CDTAreal Flood AdvisoryFWDCoryell, McLennan3 hr
Jun 2, 8:47 AM CDTFlash Flood WarningFWDBell3 hr
Jun 2, 9:26 AM CDTAreal Flood AdvisoryFWDBosque, Hamilton4 hr
Jun 2, 9:43 AM CDTAreal Flood AdvisoryFWDComanche, Mills3 hr
Jun 2, 9:50 AM CDTFlash Flood WarningFWDComanche, Hamilton5 hr
Jun 2, 10:03 AM CDTFlash Flood WarningFWDMcLennan3 hr
Jun 2, 10:10 AM CDTAreal Flood AdvisoryFWDLimestone3 hr
Jun 2, 10:15 AM CDTAreal Flood WarningFWDHood3 hr
Jun 2, 10:24 AM CDTAreal Flood AdvisoryFWDHill, Navarro3 hr
Jun 2, 10:39 AM CDTRiver Flood WarningFWDCoryell9 days
Jun 2, 10:39 AM CDTRiver Flood WarningFWDCoryell29 hr
Jun 2, 10:39 AM CDTRiver Flood WarningFWDLimestone52 hr
Jun 2, 10:52 AM CDTAreal Flood AdvisoryFWDErath, Somervell3 hr
Jun 2, 11:18 AM CDTFlash Flood WarningFWDErath, Hood, Somervell6 hr
Jun 2, 11:37 AM CDTAreal Flood AdvisoryFWDFreestone, Navarro3 hr
Jun 2, 11:40 AM CDTAreal Flood WarningFWDBell3 hr
Jun 2, 12:35 PM CDTFlash Flood WarningFWDJohnson11 hr
Jun 2, 1:00 PM CDTFlash Flood WarningFWDEastland6 hr
Jun 2, 1:14 PM CDTAreal Flood AdvisoryFWDHill, Limestone, Navarro3 hr
Jun 2, 1:47 PM CDTAreal Flood AdvisoryFWDDallas3 hr
Jun 2, 1:52 PM CDTFlash Flood WarningFWDCooke, Grayson6 hr
Jun 2, 1:58 PM CDTRiver Flood WarningFWDSomervell24 hr
Jun 2, 1:59 PM CDTAreal Flood AdvisoryFWDDenton4 hr
Jun 2, 2:39 PM CDTFlash Flood WarningFWDDallas6 hr
Jun 2, 2:42 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Jun 2, 2:48 PM CDTAreal Flood WarningFWDComanche, Hamilton3 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDBosque25 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDComanche47 hr
Jun 2, 3:04 PM CDTRiver Flood WarningFWDMilam47 hr
Jun 2, 3:06 PM CDTRiver Flood WarningFWDStephens42 hr
Jun 2, 3:11 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDNavarro3 days
Jun 2, 3:22 PM CDTRiver Flood WarningFWDWise40 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDDallas22 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDCollin49 hr
Jun 2, 3:22 PM CDTRiver Flood WarningFWDDenton22 hr
Jun 2, 3:32 PM CDTAreal Flood AdvisoryFWDParker, Wise3 hr
Jun 2, 3:32 PM CDTRiver Flood WarningFWDHunt49 hr
Jun 2, 4:25 PM CDTAreal Flood AdvisoryFWDJack3 hr
Jun 2, 5:17 PM CDTFlash Flood WarningFWDHood3 hr
Jun 2, 5:37 PM CDTAreal Flood WarningFWDErath, Somervell3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.